Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 97, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2009, 5:11 AM EDT for 4 counties in Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2009, 5:11 AM EDT (09:11 UTC)
- Expired
- Apr 2, 2009, 6:15 AM EDT
- In force
- 64 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Baldwin County, GA, Hancock County, GA, Jones County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 6:00 AM EDT | HAIL 0.25 | Milledgeville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 020911
SVRFFC
GAC009-141-169-237-021015-
/O.NEW.KFFC.SV.W.0097.090402T0911Z-090402T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 AM EDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BALDWIN COUNTY IN CENTRAL GEORGIA
NORTHERN JONES COUNTY IN CENTRAL GEORGIA
SOUTHERN PUTNAM COUNTY IN CENTRAL GEORGIA
WESTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 615 AM EDT
* AT 511 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED JUST EAST OF
JULIETTE OR 15 MILES WEST OF BLOUNTSVILLE...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAYSIDE...ROUND OAK...BRADLEY...BLOUNTSVILLE...HADDOCK...
ETHRIDGE...RESSEAUS CROSSROADS...BROWNS CROSSING...MERIWETHER...
FLAT ROCK...PLANT HARLEE BRANCH...ALLENWOOD...HARDWICK...OCONEE
SPRINGS PARK...UNDERWOOD...BEULAH...DEVEREUX AND SHOULDERBONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3309 8306 3305 8307 3300 8372 3305 8373
3313 8380 3317 8355 3323 8347 3336 8304
3314 8295
TIME...MOT...LOC 0911Z 257DEG 35KT 3308 8370
$$3 follow-up statements
000
WWUS52 KFFC 020926
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 AM EDT THU APR 2 2009
GAC009-141-169-237-021015-
/O.CON.KFFC.SV.W.0097.000000T0000Z-090402T1015Z/
JONES GA-BALDWIN GA-HANCOCK GA-PUTNAM GA-
526 AM EDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR SOUTH CENTRAL PUTNAM...SOUTHWESTERN HANCOCK...NORTHERN BALDWIN
AND NORTHEASTERN JONES COUNTIES...
AT 525 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 3 MILES
NORTH OF GRAY...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOUNTSVILLE...HADDOCK...ETHRIDGE...BROWNS CROSSING...MERIWETHER...
PLANT HARLEE BRANCH...ALLENWOOD...MILLEDGEVILLE...HARDWICK...
UNDERWOOD...DEVEREUX AND BEULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3309 8306 3305 8307 3301 8358 3316 8358
3328 8301 3314 8295
TIME...MOT...LOC 0925Z 262DEG 37KT 3308 8353
$$000
WWUS52 KFFC 020944
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 AM EDT THU APR 2 2009
GAC169-020953-
/O.CAN.KFFC.SV.W.0097.000000T0000Z-090402T1015Z/
JONES GA-
544 AM EDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3309 8306 3305 8307 3303 8337 3320 8337
3324 8299 3314 8295
TIME...MOT...LOC 0943Z 268DEG 48KT 3309 8325
$$
GAC009-141-237-021015-
/O.CON.KFFC.SV.W.0097.000000T0000Z-090402T1015Z/
BALDWIN GA-HANCOCK GA-PUTNAM GA-
544 AM EDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR EXTREME SOUTH CENTRAL PUTNAM...SOUTHWESTERN HANCOCK AND NORTHERN
BALDWIN COUNTIES...
AT 543 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED OVER MILLEDGVILLE...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILLEDGEVILLE...HARDWICK...UNDERWOOD...DEVEREUX AND BEULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3309 8306 3305 8307 3303 8337 3320 8337
3324 8299 3314 8295
TIME...MOT...LOC 0943Z 268DEG 48KT 3309 8325
$$000
WWUS52 KFFC 020957
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 AM EDT THU APR 2 2009
GAC237-021007-
/O.CAN.KFFC.SV.W.0097.000000T0000Z-090402T1015Z/
PUTNAM GA-
557 AM EDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL PUTNAM
COUNTY IS CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3309 8306 3305 8307 3305 8318 3322 8318
3324 8299 3314 8295
TIME...MOT...LOC 0957Z 269DEG 33KT 3309 8310
$$
GAC009-141-021015-
/O.CON.KFFC.SV.W.0097.000000T0000Z-090402T1015Z/
BALDWIN GA-HANCOCK GA-
557 AM EDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR SOUTH CENTRAL HANCOCK AND NORTHEASTERN BALDWIN COUNTIES...
AT 557 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR UNDERWOOD...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEVEREUX AND BEULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3309 8306 3305 8307 3305 8318 3322 8318
3324 8299 3314 8295
TIME...MOT...LOC 0957Z 269DEG 33KT 3309 8310
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 5:08 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 2, 5:08 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EDT THU APR 2 2009 .SHORT TERM /TODAY THROUGH SATURDAY/... CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUMB EXTENDING FROM THE CAROLINA COAST DOWN THROUGH GA AND INTO THE NORTHERN GULF. CURRENT RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS MOVING NORTHWARD IN SOUTHERLY FLOW WITH A FEW STORMS GOING SEVERE ACROSS THE AREA. STORMS THIS MORNING PRODUCING DIME TO NICKEL SIZE HAIL WITH SOME GUSTY WINDS. THERE IS A WARM FRONT ACROSS SOUTH GA THAT IS MOVING SLOWLY NORTHWARD WITH DEWPOINTS IN THE MID 60S MOVING INTO CENTRAL GA. DEEPER MOISTURE WILL CONTINUE TO INCREASE ACROSS THE CWA TODAY AS THE BOUNDARY MEANDERS ACROSS SOUTH CENTRAL GEORGIA AND A STRONG LOW PRESSURE SYSTEM MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY. AT THE SAME TIME MID TO UPPER LEVEL FLOW INCREASES AND SHEAR PROFILES BECOME QUITE STRONG. FORECAST SOUNDINGS TOADY ARE IMPRESSIVE WITH SHEAR/INSTABILITY INDICATIVE OF SUPERCELLS CAPABLE OF GENERATING TORNADOES. THE BIGGEST THREATS TODAY LOOK TO BE VERY HEAVY RAIN...LIGHTNING...AND LARGE HAIL. LOOKS LIKE THE HEAVIEST RAIN FALL AMOUNTS WILL STAY SOUTH OF OUR AREA BUT STILL LOOKING FOR 1 TO 3 INCH TOTALS THROUGH FRI. MODELS SHOW THE LOW LIFTING INTO THE OHIO VALLEY BY 12Z FRI WITH ITS ASSOCIATED FRONT MOVING OFF THE EASTERN SEABOARD. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM FRI KEEPING THE AREA PRECIPITATION FREE THROUGH SUN MORNING. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MODELS SHOW THIS RIDGE MOVING OFF THE SOUTHEAST U.S. COAST LATE SATURDAY NIGHT AS A SECOND LOW PRESSURE MOVES EAST OUT OF THE CENTRAL PLAINS. THIS NEXT LOW PRESSURE SYSTEM DEEPENS AS IT MOVES NORTHEAST AND BECOMES POSITIONED OVER THE NEW ENGLAND STATES BY 12Z MON. ITS COLD FRONT SWEEPS THROUGH GA SUN EVENING/MONDAY MORNING BUT WITH THE LOW CENTER BEING SO FAR NORTH THE BEST DYNAMICS AND INSTABILITY STAY NORTH OF THE AREA. SHOULD SEE SOME SHRA/TSRA BUT NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER. THE BIGGEST THREAT FROM THIS NEXT SYSTEM WILL BE THE COLD AIR MASS THIS LOW CENTER PULLS DOWN FROM CANADA INTO THE SOUTHERN U.S. AS THIS LOW MOVES EAST...A VERY COLD AIRMASS GETS WRAPPED AROUND THE BACK SIDE AND MOVES SOUTH. LOOKING FOR DAY TIME HIGHS MON/TUE IN THE 40S AND 50S WITH LOW TEMPS MON NIGHT/TUE NIGHT IN THE 20S AND 30S. SURFACE HIGH PRESSURE BECOMES RE-ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA EXPECTED THROUGH WED NIGHT. && .AVIATION... BOTH GFS AND NAM ARE SUGGESTING THAT CIGS WILL REMAIN IFR THRU MUCH OF TODAY ACROSS THE FORECAST AREA AND SEE NO REASON TO DEVIATE FROM THIS. THERE WILL BE A RISK OF THUNDERSTORMS THROUGHOUT THE DAY AND UNTIL THE COLD FRONT PASSES. CURRENT PROGS HAVE FROPA AT ATL/CSG BETWEEN 06Z AND 08Z TONIGHT...AND AHN/MCN BETWEEN 09Z AND 11Z. LOW LEVEL MOISTURE (IFR TO MVFR CIGS) REMAINS BEHIND THE FRONT THRU 12Z TO 15Z FRI AND THEN SKIES SCATTERING OUT. WINDS WILL REMAIN SOUTHEAST TO EAST...BECOMING WEST TO SOUTHWEST BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 54 67 40 75 / 70 60 10 5 5 ATLANTA 67 52 63 45 73 / 60 60 5 5 5 BLAIRSVILLE 63 51 57 37 73 / 60 80 20 10 10 CARTERSVILLE 69 52 60 39 73 / 60 80 20 10 10 COLUMBUS 68 57 70 45 79 / 60 60 5 5 5 GAINESVILLE 64 51 61 44 74 / 70 80 20 10 10 MACON 69 55 71 44 77 / 80 60 5 5 5 ROME 73 55 64 42 75 / 50 80 10 10 10 PEACHTREE CITY 68 53 64 36 75 / 60 60 5 5 5 VIDALIA 70 60 76 44 79 / 90 70 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Apr 2, 5:00 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT THU APR 2 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS LIKELY TODAY AND TONIGHT. .SYNOPSIS... A STRONG SPRING STORM SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS WILL MOVE RAPIDLY EAST TODAY. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...TORNADOES...CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DISCUSSION... A WARM FRONT...CURRENTLY LIFTING ACROSS NORTH GEORGIA...WILL BECOME STATIONARY JUST NORTH OF AN ATLANTA TO ATHENS LINE. SOUTH OF THIS LINE THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS MORNING. CAPES WILL REMAIN IN THE 400 TO 600 RANGE THIS MORNING...INCREASING TO 800 TO 1000 THIS AFTERNOON. WIND SHEAR WILL ALSO INCREASE RAPIDLY LATE THIS AFTERNOON AND INTO THE NIGHT TIME HOURS. WHILE JUST ABOUT ANY PART OF NORTH AND CENTRAL GEORGIA COULD SEE SEVERE THUNDERSTORMS...THE GREATEST THREAT WILL BE WEST OF A LINE FROM CARROLLTON...TO WARNER ROBINS...TO VIDALIA. THE MAIN THREAT THIS MORNING WILL BE PENNY TO QUARTER SIZED HAIL. HOWEVER AS WIND SHEAR INCREASES THIS AFTERNOON...THE MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES...ALTHOUGH LARGE HAIL WILL CONTINUE TO BE A THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TODAY AND TONIGHT.
In the hours before
Local storm report, Apr 2, 3:50 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 AM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM HAIL ANTIOCH 33.95N 85.16W
04/02/2009 E0.50 INCH POLK GA FIRE DEPT/RESCUE
LASTED FOR ABOUT 20 MINUTES.
0242 AM HAIL DULUTH 34.00N 84.14W
04/02/2009 E0.88 INCH GWINNETT GA PUBLIC
&&
17Special weather statement, Apr 2, 3:54 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 AM EDT THU APR 2 2009 GAZ061-062-074>076-020830- 354 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN WASHINGTON...JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL 430 AM EDT... AT 352 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LINTON...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTH WASHINGTON...NORTH JEFFERSON...GLASCOCK...SOUTH HANCOCK AND WARREN COUNTIES THROUGH 430 AM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 2, 3:57 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 AM EDT THU APR 2 2009 GAZ067>069-020830- 357 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 430 AM EDT... AT 356 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WOODBURY...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 430 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RALEIGH...HARRIS CITY... WOODBURY...CREST...IMLAC...MOLENA...HILLTOP...LIFSEY SPRINGS... CONCORD...MEANSVILLE...ZEBULON AND ZEBULON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 2, 4:30 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 AM EDT THU APR 2 2009 GAZ070-071-020900- 430 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MONROE AND LAMAR COUNTIES UNTIL 500 AM EDT... AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN THE ROCK AND BARNESVILLE...MOVING EAST NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS MONROE AND LAMAR COUNTIES THROUGH 500 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PIEDMONT...ALDORA...BARNESVILLE... REDBONE...GOGGINS...BRENT...JOHNSTONVILLE...COLLIER...FORSYTH AND PLANT SCHERER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 2, 4:59 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 AM EDT THU APR 2 2009 GAZ059-072-020930- 459 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN JONES AND JASPER COUNTIES UNTIL 530 AM EDT... AT 457 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF JULIETTE...MOVING EAST NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS JONES AND JASPER COUNTIES THROUGH 530 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JARRELL PLANTATION...WAYSIDE... HILLSBORO...BRADLEY...ROUND OAK...ETHRIDGE...HADDOCK AND BLOUNTSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Apr 2, 5:07 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 AM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL FORSYTH 33.03N 83.94W
04/02/2009 E0.88 INCH MONROE GA LAW ENFORCEMENT
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:38 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding, Polk | 37 min |
| Apr 2, 2:40 AM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Apr 2, 2:54 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington, Wilkinson | 34 min |
| Apr 2, 2:56 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 28 min |
| Apr 2, 3:17 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 43 min |
| Apr 2, 4:05 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 40 min |
| Apr 2, 4:12 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Pike, Spalding | 26 min |
| Apr 2, 4:36 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 24 min |
| Apr 2, 4:49 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Upson | 40 min |
| Apr 2, 7:38 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 37 min |
| Apr 2, 7:53 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 70 hr |
| Apr 2, 10:08 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 35 min |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 35 hr |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Apr 2, 10:55 AM EDT | Areal Flood Warning | FFC | Chattahoochee, Marion | 6 hr |
| Apr 2, 10:57 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 43 hr |
| Apr 2, 12:29 PM EDT | Areal Flood Warning | FFC | Crisp, Dooly, Sumter | 24 hr |
| Apr 2, 12:57 PM EDT | River Flood Warning | FFC | Jefferson | 17 hr |
| Apr 2, 2:20 PM EDT | Areal Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 hr |
| Apr 2, 4:22 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more | 24 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 19 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 14 days |
| Apr 2, 5:08 PM EDT | Areal Flood Warning | FFC | Baldwin, Bibb, Crawford, Jones, Monroe, Upson | 19 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.